Nebraska, 2010

Strong Wind in Nebraska, September 25, 2010

September 25, 2010 · NWS OAX · 1 event in 1 county or zone

Northeast winds briefly gusted to around 30 mph in the Lincoln as outflow from a departing area of showers along the Missouri River aided in increasing winds behind a weak front. The winds flipped an inflatable bounce house causing minor injuries to a child in Lincoln.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

Northeast winds briefly gusted to around 30 mph in the Lincoln as outflow from a departing area of showers along the Missouri River aided in increasing winds behind a weak front. The winds flipped an inflatable bounce house causing minor injuries to a child in Lincoln.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 25, 2:14 AM CST, 10 hours 46 minutes earlier.

Area forecast discussion, Sep 25, 2:14 AM CST, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
314 AM CDT SAT SEP 25 2010

.DISCUSSION...

MAIN CONCERN IN THE SHORT TERM IS COVERAGE/CHANCE OF PCPN TODAY AND
INTO THIS EVENING. SOME FOG AND PATCHY DRIZZLE POSSIBLE OVERNIGHT
AND INTO SUNDAY MORNING.

WATER VAPOR IMAGERY EARLY THIS MORNING SHOWED A SHORTWAVE TROUGH TO
OUR WEST. FLOW HAD AMPLIFIED SOMEWHAT SINCE 00Z...AS 500 MB RIDGE
CONTINUED TO BUILD AND HEIGHTS WERE FALLING ACROSS THE PLAINS. TSTMS
ARE ONGOING AS OF 08Z. THEY STARTED OUT FAIRLY ISOLATED A LITTLE
BEFORE 04Z IN OUR FAR WRN ZONES. STORMS WERE OCCURRING WITH STRONG
ISENTROPIC UPGLIDE IN THE 305-310K LAYER...ON NOSE OF A 40-50 KT LOW
LEVEL JET. SURFACE ANALYSIS SHOWED AN OCCLUDED FRONT OR SURFACE TROF
EXTENDING SWD FROM THE DKTS INTO LOW PRES OVER SWRN NE. THIS LOW
WILL MOVE EWD/SEWD TO NEAR THE SERN NE/NERN KS BORDER AREA BY EARLY
THIS AFTN AND SURFACE TROF WILL MOVE EWD INTO ERN NE. PCPN SHOULD
CONTINUE THIS MORNING...WITH ACTIVITY EXPECTED TO TREND MORE TO
AREAS EAST OF WIND SHIFT THIS AFTN. TEMPS WILL BE HELD DOWN FOR MOST
AREAS DUE TO CLOUDS AND PCPN. FAR SWRN COUNTIES COULD SEE SOME LOWER
70S...BUT REST OF THE AREA LIKELY TO STAY IN THE 60S.

SOME ISOLD LIGHT RAIN OR SHOWERS COULD OCCUR THIS EVENING...BUT THE
CHANCES FOR MEASURABLE PCPN SEEM LOW. HIGH PRES AT THE SURFACE WILL
BUILD IN FOR TONIGHT AND ADDED MENTION OF PATCHY FOG. MOST SPOTS
TONIGHT SHOULD DROP INTO THE LOWER AND MID 40S. PATCHY DRIZZLE IS
POSSIBLE LATER TONIGHT. DID NOT INCLUDE THIS INTO SUNDAY MORNING
JUST YET...BUT MAY NEED TO WITH LATER FORECASTS.

OTHERWISE...NOT MUCH CHANGE FROM PREVIOUS FORECAST. NORTHWEST FLOW
WILL DOMINATE AT 500 MB DURING THE EARLY AND MID PART OF THE WEEK
WITH RIDGING EXPANDING INTO THE CNTRL AND SRN PLAINS BY THURSDAY AND
FRIDAY. HEIGHTS ARE FAIRLY HIGH...AND WOULD SUGGEST A WARM SCENARIO.
BUT FAIRLY COOL HIGH PRESSURE AT THE SURFACE WILL PROBABLY LIMIT THE
WARMING EXCEPT ON WEDNESDAY. SOME 80S APPEAR POSSIBLE WEDNESDAY.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

06Z TAFS

SYNOPSIS...AREA OF TSRA MOVING SEWD OVER ERN NEB THIS MORNING ASSOC
WITH WARM FRONT EXTENDING FM SFC LOW CENTERED IN CNTRL NEB.
ADDITIONAL CLUSTER OF TSRA OVER ERN SD ALONG COLD FRONT WAS MOVING
SE.  AVN CONCERNS PRETTY MUCH FOCUSED ON EARLY PD CONVECTION
ACTIVITY...THEN MVFR CIGS SETTLING IN. HAVE INCLUDED TEMPO GROUPS
FOR ALL TERMINALS THRU ABOUT 14Z. AFT 14Z...WARM AIR ADVECTION THRU
5KFT LYR INCREASES THIS AFTN AND EXPECT MVFR CIGS WILL BE PREVALENT
AT ALL SITES THRU 26/00Z. THEREAFTER...DRIER AIRMASS LOWER LYRS
FILTERS INTO REGION AND SHOULD RESULT IN VFR CONDITIONS THE REST OF
THE FCST PD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DISCUSSION...MILLER
AVIATION...DEE
Hazardous weather outlook, Sep 25, 10:52 AM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1152 AM CDT SAT SEP 25 2010

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-260700-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1152 AM CDT SAT SEP 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER EXTREME EASTERN NEBRASKA
AND SOUTHWEST IOWA MAINLY EARLY THIS AFTERNOON.

MINOR FLOODING WILL OCCUR ON THE MISSOURI RIVER AROUND BROWNVILLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLOODING IS POSSIBLE ON THE MISSOURI RIVER FROM NEBRASKA CITY
DOWNSTREAM TO RULO SUNDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

FOBERT

In the hours before

Special weather statement, Sep 25, 7:12 AM CST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
812 AM CDT SAT SEP 25 2010

IAZ043-251400-
MONONA IA-
812 AM CDT SAT SEP 25 2010

...SPECIAL WEATHER STATEMENT FOR NORTHERN MONONA COUNTY UNTIL 900 AM
CDT...

AT 805 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SALIX...OR 10 MILES SOUTH OF SIOUX CITY...
MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH
HEAVY RAIN ACROSS NORTHERN PORTIONS OF MONONA COUNTY.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHITING...
  UTE...
  KENNEBEC...
  RODNEY...
  CASTANA...
  MAPLETON...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

FOBERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Lancaster

When
September 25, 1:00 PM CST
Where
Lancaster forecast zone
Measured
27 kt (31 mph) measured gust
Injuries
1 direct, 0 indirect
Reported by
Newspaper
Coordinates
40.784, -96.688 (the zone’s center; the record gives no point)

Northeast winds briefly gusted to around 30 mph in the Lincoln area flipping an inflatable bounce house which knocked over a light pole and the one child in the house fell about 10 feet to the ground bruising his arm.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254598.